MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the wire was opened, however not put into the patient when it was noticed that the distal tip of the glidewire seemed to be separated from the engineering of the internal wire.The patient was not injured.The wire was not used in the case.This was a neuro procedure and the estimated blood loss was less than 250cc.The procedure was a success.Additional information was received on 24 jan 2023: the sample was not contaminated by blood/body fluid, infectious agents, or anti-cancer agent.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section d9 and h3 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Ashitaka factory assures the quality of this product by performing following controls.The guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.Before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly including exposure of the wire.Through eddy current flaw detection*, it is confirmed that there is no crack in the wire over the entire length.The outer diameter of wire is controlled to assure the strength of wire.Eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.When the coil is brought close to the conductor (core wire), an eddy current is generated on the surface of the conductor.If any anomaly including a crack is generated in the conductor, the eddy current avoids the crack and flows around the conductor, so that the flow changes as compared with the case where there is no crack.The method of detecting changes in the flow of eddy currents and searching for cracks is called eddy current flaw detection.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.It was inferred that after removing the product from the holder tube and before using it, excessive external force was applied for some reason, and the distal end of wire separated.However, since the actual sample was not returned and investigation could not be performed, it was not possible to clarify the cause of occurrence.Ifu states: "remove the glldewire from the holder and inspect the glldewire prior to use, to verify that it is lubricated.If the glldewire can not be easily removed from the holder, inject more heparinized physiological saline solution into the holder and try again." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16382667
Report Number9681834-2023-00018
Device Sequence Number15043837
Product Code DQX
UDI-Device Identifier04987350773173
UDI-Public04987350773173
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberGR3507
Device Lot Number220303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/10/2023
09/24/2024
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/08/2023
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS SHEATH.
Patient Age58 YR
Patient SexMale
Patient Weight187 KG